MAUDE Adverse Event Report: STRYKER SPINE-FRANCE POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48261330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screw became bound in a patients bone and broke in the process of trying to remove it.In addition, a screwdriver also broke in the process of trying to remove the screw.
 
Additional Manufacturer Narrative
Catalog#: 48261330.Method: visual analysis; material analysis; device history review; complaint history review; risk assessment.Result: the customer reported event was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met specifications.Material analysis was performed on the device.No material or manufacturing defects were found.For the reported screws, tapping is recommended in most cases.It was noted that the surgeon did not tap one undersized screw hole.Conclusion: the root cause is multifactorial, screw hole preparation, under tapping, and patient bone quality being contributing factors.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREWDRIVER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6992888
Report Number0009617544-2017-00393
Device Sequence Number1548545
Product Code LXH
UDI-Device Identifier07613327353167
UDI-Public(01)07613327353167
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48261330
Device Catalogue Number48268011
Device Lot Number172092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1